MAUDE Adverse Event Report: BOSTON SCIENTIFIC NEUROMODULATION CORPORATION VERCISE? CARTESIA?; STIMULATOR, ELECTRICAL, IMPLANTED, FOR PARKINSONIAN TREMOR

BOSTON SCIENTIFIC NEUROMODULATION CORPORATION VERCISE? CARTESIA?; STIMULATOR, ELECTRICAL, IMPLANTED, FOR PARKINSONIAN TREMOR
Model Number DB-2202-45
Medical Device Problem Codes Off-Label Use (1494); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Convulsion/Seizure (4406)
Date of Event 05/21/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Block d2b: additional applicable product code: nhl.The device remains implanted in the patient and will not return for analysis; therefore, a technical analysis could not be performed.A review of the device history record (dhr) was performed.The review of the dhr identified that there were no process related non-conformances, scrap, or rework performed during the production that could explain the event.The reviews ensure each device meets specification prior to release for use.There is no indication the device manufacturing process contributed to the reported complaint.A labeling review did not reveal any anomalies and states that the boston scientific deep brain stimulation (dbs) system is indicated for use in the following: bilateral stimulation of the subthalamic nucleus (stn) as an adjunctive therapy in reducing some of the symptoms of moderate to advanced levodopa-responsive parkinson's disease (pd) that are not adequately controlled with medication, bilateral stimulation of the internal globus pallidus (gpi) as an adjunctive therapy in reducing some of the symptoms of advanced levodopa-responsive parkinson's disease (pd) that are not adequately controlled with medication, unilateral thalamic stimulation of the ventral intermediate nucleus (vim) is indicated for the suppression of tremor in the upper extremity.The system is intended for use in patients who are diagnosed with essential tremor or parkinsonian tremor not adequately controlled by medications and where the tremor constitutes a significant functional disability, bilateral stimulation of the ventral intermediate nucleus (vim) of the thalamus for the suppression of disabling upper extremity tremor in adult essential tremor patients whose tremor is not adequately controlled by medications and where the tremor constitutes a significant functional disability.Based on a thorough review of the reported complaint where the patient experienced a seizure during electrode placement, boston scientific has assigned an investigation conclusion code of adverse event related to procedure.It was also reported that the dbs system was implanted for dystonia, based on a thorough review of the indication of use of the dbs device, boston scientific has assigned an investigation conclusion code of cause traced to intentional off-label, unapproved, or contraindicated use.
 
Event or Problem Description
It was reported that during a deep brain stimulation (dbs) stage 1 and stage 2 procedure, the patient experienced a seizure.During electrode placement, when the physician drilled a hole in the skull to insert the left electrode, the patient experienced a seizure upon removal of the drill.The patient was administered a dose of propofol, which stopped the seizure, and subsequently received keppra at the physician's request.Following treatment, the procedure continued and was completed successfully.The physician noted that the seizure may have been related to exposure of the dura; however, the exact cause is unknown.Following the procedure, the patient remained in the hospital for three additional nights compared to the typical standard of care.This extended stay was planned, as the patient is mute, blind, and deaf, and therefore required additional monitoring.The clinician stated that the patient's stay was longer than traditional standard of care, but not longer than expected for this patient.The patient is doing well postoperatively.The device will not be returned to boston scientific for analysis, as it remains implanted in the patient.

Brand Name
VERCISE? CARTESIA?
Common Device Name
STIMULATOR, ELECTRICAL, IMPLANTED, FOR PARKINSONIAN TREMOR
Manufacturer (Section D)
BOSTON SCIENTIFIC NEUROMODULATION CORPORATION
25155 rye canyon loop
valencia CA 91355
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
road 698, lot no. 12
dorado PR 00646 -260
*   00646-2602
Manufacturer Contact
erik sherburne
25155 rye canyon loop
valencia, CA 91355
7632920920
MDR Report Key25465729
Report Number3006630150-2026-03999
Device Sequence Number16003633
Product Code MHY
UDI-Device Identifier08714729905288
UDI-Public(01)08714729905288(17)280423(10)7152894
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
P150031
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/13/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberDB-2202-45
Device Catalogue NumberDB-2202-45
Device Lot Number7152894
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/21/2026
Supplement Date Received by Manufacturer07/10/2026
Initial Report FDA Received Date06/10/2026
Supplement Report FDA Received Date07/13/2026
Date Device Manufactured04/24/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Hospitalization; Required Intervention;
Patient Age40 YR
Patient SexMale